[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] New infusion sites - High BG's

> A few times when I have changed my infusion set I have suddenly
> (within 3 hrs) experienced very high BG's - have given extra boluses
> and then after about 5-6 hours my BG's have got back to normal - and
> been fine from then on.  I always check tubing, site etc at the
> time.  What I am wondering is if this is typical of an area with
> poor absorption?  

If you are immediately removing the old set after inserting the new 
one, you could be loosing insulin through the wound that remains. My 
kid suffered these mysterious highs for a few months when she began 
pumping and one day I noticed a little glistening bead at the site of 
the old just removed set. Having just digilently primed her new set I 
KNOW how big a 5 unit bead of insulin is and guessed that what I 
could see with my own eyes was at least 5 units sitting on her tummy 
instead of being absorbed. So.... after that she started leaving her 
old set in place for 2 hours -- peak time for H -- and low and 
behold!!! the mysterious highs after set changes went away. She's 
used that technique since then and the problem has not recurred. 
Works for her...
email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml